MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Catalog Number 1011487-12
Medical Device Problem Codes Off-Label Use (1494); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: 1494 device code - incorrect anatomy.H6: 1494 device code - indication for use.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right vertebral artery with mild calcification and moderate tortuosity.The 4.0x12mm herculink elite stent delivery system (sds) had no resistance but failed to cross and the stent then dislodged from the balloon and was brought into the lateral thoracic artery by blood flow.Attempts in removal of the stent were made but were difficult.Surgical removal was not performed with greater trauma to the lateral thoracic artery so the stent was left in the anatomy stuck in the wall of the brachial artery.Angiography showed smooth blood flow in the artery.Another stent was used to complete the procedure.There were no adverse patient sequelae.Although there was a delay in the procedure, there was no patient harm, therefore; this is not clinically significant.Close follow-up observation was recommended.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory in addition to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It was reported that the procedure was to treat a lesion in the right vertebral artery.It should be noted that the rx herculink elite peripheral stent system instructions for use specifies: the rx herculink elite¿ peripheral stent system is indicated for improving arterial luminal diameter in patients with atherosclerotic lesions in renal arteries.It is unknown if the ifu deviation contributed to the reported event.The investigation determined the reported difficulties and subsequent foreign body in patient in addition to unexpected medical intervention (additional therapy/non-surgical treatment) appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17803389
Report Number2024168-2023-10464
Device Sequence Number7379542
Product Code NIN
UDI-Device Identifier08717648077821
UDI-Public08717648077821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number1011487-12
Device Lot Number3030961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F SHEATH; HT PILOT 150 GUIDE WIRE; V18 MICRO GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown